Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 4, 2025, 3:20 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2025, 3:20 PM CDT (20:20 UTC)
- Expired
- Apr 4, 2025, 4:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 143 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:35 PM CDT | TSTM WND DMG | 2 Ese Millerton, OK | EMS reports damage to trees and powerlines near the intersection of Snows Arena Road and US Highway 70. |
| Apr 4, 3:37 PM CDT | TORNADO | 2 Sse Millerton, OK | A tornado touched down just south of HWY 70, uprooting and snapping trees while also damaging a small outbuilding/shed next to a home. The tornado cross the HWY and then produced extensive tree damage and some structural damage along Quails Nest Rd before head |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 12:57 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.2
The text
As transmitted.
560
WFUS54 KSHV 042020
TORSHV
OKC089-TXC387-042100-
/O.NEW.KSHV.TO.W.0052.250404T2020Z-250404T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
320 PM CDT Fri Apr 4 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern McCurtain County in southeastern Oklahoma...
Northwestern Red River County in northeastern Texas...
* Until 400 PM CDT.
* At 320 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Manchester, or 16 miles north of Clarksville,
moving northeast at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern McCurtain and northwestern Red River Counties,
including the following locations... Farmers Hill, Hochatown,
Millerton, Mount Herman, Sherwood, Redland, Silver City, Wright
City, Glover, and Garvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3436 9478 3421 9462 3375 9503 3381 9523
3395 9518 3394 9516 3403 9516 3424 9509
3425 9505 3438 9504
TIME...MOT...LOC 2020Z 205DEG 31KT 3385 9511
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
161 follow-up statement
455
WWUS54 KSHV 042039
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
339 PM CDT Fri Apr 4 2025
TXC387-042049-
/O.CAN.KSHV.TO.W.0052.000000T0000Z-250404T2100Z/
Red River TX-
339 PM CDT Fri Apr 4 2025
...THE TORNADO WARNING FOR NORTHWESTERN RED RIVER COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3436 9478 3421 9462 3393 9487 3394 9516
3403 9516 3424 9509 3425 9505 3438 9504
TIME...MOT...LOC 2039Z 205DEG 31KT 3400 9503
$$
OKC089-042100-
/O.CON.KSHV.TO.W.0052.000000T0000Z-250404T2100Z/
McCurtain OK-
339 PM CDT Fri Apr 4 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHWESTERN MCCURTAIN COUNTY...
At 339 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles northwest of Idabel, or 27 miles north of
Clarksville, moving northeast at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hochatown, Millerton, Mount Herman, Sherwood, Wright City, Glover,
Garvin, Valliant, Slim, Bethel, Oak Hill, Golden, and Idabel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3436 9478 3421 9462 3393 9487 3394 9516
3403 9516 3424 9509 3425 9505 3438 9504
TIME...MOT...LOC 2039Z 205DEG 31KT 3400 9503
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
16What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 4, 12:54 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 4, 12:54 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1254 PM CDT Fri Apr 4 2025
...New AVIATION...
.SHORT TERM...
(Friday through Saturday Night)
Issued at 229 AM CDT Fri Apr 4 2025
Busy short term with widespread severe thunderstorms likely
across much of our region over the next 36hrs along with a
continued flooding threat mainly north of the I-20 Corridor
through the day Saturday.
The players in this potentially volatile weather environment
remain the same, a stalled frontal boundary across NE TX into S AR
and a deep upper level trough that remains anchored across the
Intermountain West. This is allowing for deep southwesterly flow
aloft and numerous disturbances embedded in this flow will allow
for the upper level support necessary for scattered to numerous
showers and thunderstorms today into tonight. While the frontal
boundary has shifted a little further south and east currently
than progs had suggested on Thursday, this boundary should rapidly
return back northward again today, thus putting much of our region
in the warm sector as we await on upstream forcing. Progs are in
pretty good agreement that the likelihood of severe thunderstorms
will probably wait until this afternoon across our northwest half
giving the fact that the atmosphere should be significantly
unstable to go along with very strong deep layer and low level
directional shear, especially across the I-20 and I-30 Corridors
of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and
extreme Northwest Louisiana. SPC has included much of this region
in a MDT Risk for Severe Thunderstorms this afternoon through this
evening with the possibility of very large hail, potentially in
excess of 2 inches, damaging wind gusts in excess of 70 mph as
well as the possibility of a few long tracked tornadoes, some of
which could be of EF2 or greater intensity. That threat should
begin diminishing somewhat after midnight but the heavy rainfall
threat will continue, especially near and north of the I-30
Corridor where a Flood Watch remains in effect through Saturday
Night.
As we transition into Saturday, the anchored longwave trough to
our west finally begins to slowly eject out to the east. Upper
forcing, which will already be significant across our northwest
third to start the period, will only continue increasing in
advance of what will likely be an MCS that will gradually advance
eastward into our region during the day. Storm mode for Saturday
will likely be in the form of a developing QLCS-type configuration
with embedded and/or discrete supercell thunderstorms, all of
which will be capable of producing very large hail, significant
winds and long tracked tornadoes again, especially if we can see
the discrete supercell development during the period of peak
afternoon heating across SC AR and N LA where the greatest tornado
potential will exist. The flooding potential should rapidly taper
off the later we get into the evening and overnight hours across
our northern most zones but for now, will keep the Flood Watch
valid through Saturday Night.
13
&&
.LONG TERM...
(Saturday Night through Friday)
Issued at 229 AM CDT Fri Apr 4 2025
With the severe weather threat ending across our eastern zones
Saturday Evening, the next weather story will be the significant
cool down across the Southern Plains/Lower Miss Valley for Sunday
and through the early part of next week. The upper trough to our
west will come out in two pieces, the first Sunday into Sunday
Night and the second, Monday into Monday Night with high
temperatures mostly in the 50s across our northwest half on Sunday
and only in the 60s for Monday. Even colder will be forecast low
temperatures Sunday Night/Monday Morning with lows in the 30s
across the Middle Red River Valley of NE TX/SE OK and SW AR with
similar temperatures for Monday Night into Tuesday Morning.
Temperatures quickly moderate as we move into the middle and later
part of next week with 80s returning by Thu into Fri. Upper level
ridging replaces the early week trough and that ridge will be here
to stay through the entire work week which will allow for a dry
forecast areawide.
13
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Apr 4 2025
All sites have VFR/MVFR ceilings prevailing for the 18z TAFS.
Winds will be largely southerly and gusty ahead of this continued
stalled boundary. Storms should begin for our northwestern sites
within the next several hours, some of which will be severe. With
some of these severe storms, expect borderline IFR/LIFR ceilings
and dropping visibility on top of thunderstorm wind gusts. These
will continue through most of the day into the overnight hours
before reforming into another line on Saturday. Luckily, the line
will then begin propagating eastward Saturday afternoon and exit
the area Sunday morning. /57/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 229 AM CDT Fri Apr 4 2025
Spotter activation will be needed today and this evening across
East TX, Southeast Oklahoma, Southwest AR, and Northwest LA for
the potential for severe thunderstorms and flash flooding.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 78 53 59 / 70 100 60 10
MLU 74 84 57 63 / 40 90 90 20
DEQ 58 66 44 54 / 100 100 80 20
TXK 66 74 50 56 / 90 100 60 20
ELD 67 78 50 58 / 70 100 90 30
TYR 62 70 47 54 / 90 100 30 0
GGG 66 74 48 55 / 90 100 50 10
LFK 71 79 49 58 / 70 100 40 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
070>073.
LA...None.
OK...Flood Watch through Sunday morning for OKZ077.
TX...Flood Watch through Sunday morning for TXZ096-097-108>112.
&&
SHORT TERM...19
LONG TERM....13
AVIATION...57In the hours before
Special weather statement, Apr 4, 2:21 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
221 PM CDT Fri Apr 4 2025
TXZ096-108-109-042000-
Red River TX-Franklin TX-Titus TX-
221 PM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FRANKLIN...NORTHWESTERN
TITUS AND RED RIVER COUNTIES THROUGH 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sulphur Springs, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Detroit, Clarksville, Talco, Negley, Cuthand, Annona, Woodland,
Hagansport, Silver City, English, Bagwell, Bogata, Manchester,
Johntown, Albion, Bryarly, Deport, and Mount Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma...and northeastern Texas.
&&
LAT...LON 3386 9531 3388 9506 3366 9479 3311 9531
TIME...MOT...LOC 1920Z 202DEG 49KT 3314 9554
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
16The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:54 AM CDT | Special Weather Statement | SHV | McCurtain | 51 min |
| Apr 4, 12:04 PM CDT | River Flood Warning | SHV | McCurtain | 26 hr |
| Apr 4, 3:27 PM CDT | Tornado Warning | SHV | McCurtain | 63 min |
| Apr 4, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 60 min |
| Apr 4, 4:16 PM CDT | Tornado Warning | SHV | McCurtain | 44 min |
| Apr 4, 4:24 PM CDT | Tornado Warning | SHV | McCurtain | 66 min |
| Apr 4, 4:35 PM CDT | Tornado Warning | SHV | McCurtain | 55 min |
| Apr 4, 5:17 PM CDT | Tornado Warning | SHV | McCurtain | 58 min |
| Apr 4, 5:22 PM CDT | Tornado Warning | SHV | McCurtain | 53 min |
| Apr 4, 6:42 PM CDT | Special Weather Statement | SHV | McCurtain | 63 min |
| Apr 4, 8:43 AM CDT | River Flood Warning | SHV | Smith, Wood | 14 days |
| Apr 4, 11:58 AM CDT | River Flood Warning | SHV | Cass, Marion | 9 days |
| Apr 4, 2:21 PM CDT | Special Weather Statement | SHV | Red River | 39 min |
| Apr 4, 2:42 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 48 min |
| Apr 4, 2:46 PM CDT | Tornado Warning | SHV | Franklin, Red River | 44 min |
| Apr 4, 3:04 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 12 days |
| Apr 4, 3:13 PM CDT | Tornado Warning | SHV | Smith, Wood | 62 min |
| Apr 4, 3:27 PM CDT | Tornado Warning | SHV | Smith, Wood | 33 min |
| Apr 4, 3:34 PM CDT | Tornado Warning | SHV | Franklin, Red River, Titus | 41 min |
| Apr 4, 3:53 PM CDT | Tornado Warning | SHV | Bowie, Franklin, Red River, Titus | 52 min |
| Apr 4, 3:56 PM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 49 min |
| Apr 4, 4:03 PM CDT | Flash Flood Warning | SHV | Franklin, Red River, Titus | 3 hr |
| Apr 4, 4:09 PM CDT | Flash Flood Warning | SHV | Smith, Upshur, Wood | 3 hr |
| Apr 4, 4:37 PM CDT | Tornado Warning | SHV | Camp, Marion, Morris, Titus, Upshur, Wood | 53 min |
| Apr 4, 5:16 PM CDT | Special Weather Statement | SHV | Smith | 44 min |
| Apr 4, 5:28 PM CDT | Tornado Warning | SHV | Bowie, Camp, Cass, Morris, Red River, Titus and 1 more | 52 min |
| Apr 4, 5:43 PM CDT | Flash Flood Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 3 hr |
| Apr 4, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 39 min |
| Apr 4, 6:25 PM CDT | Special Weather Statement | SHV | Upshur | 35 min |
| Apr 4, 6:34 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 41 min |
| Apr 4, 6:37 PM CDT | Flash Flood Warning | SHV | Bowie, Camp, Cass, Marion, Morris, Upshur | 10 hr |
| Apr 4, 6:55 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 65 min |
Nearby
Tornado Warnings in Oklahoma, 2025Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.